Alert archive / Texas / Tornado Warnings in 2018
Tornado Warning 7, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Oct 9, 2018, 5:42 PM CDT for Montgomery County, San Jacinto County, Walker County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 9, 2018, 5:42 PM CDT (22:42 UTC)
- Expired
- Oct 9, 2018, 6:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Montgomery County, TX, San Jacinto County, TX, Walker County, TX
The radar
The Houston radar (KHGX), 124 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 978 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 578 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WFUS54 KHGX 092242
TORHGX
- KHGX 000000
${productId}HGX
TXC339-407-471-092315-
/O.NEW.KHGX.TO.W.0007.181009T2242Z-181009T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
542 PM CDT TUE OCT 9 2018
The National Weather Service in League City has issued a
* Tornado Warning for...
Northwestern Montgomery County in southeastern Texas...
West central San Jacinto County in southeastern Texas...
Southeastern Walker County in southeastern Texas...
* Until 615 PM CDT.
* At 542 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northeast of Montgomery, or 9 miles west of
Willis, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Southeastern Huntsville, New Waverly, Coldspring, Huntsville State
Park, Oakhurst and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3040 9565 3047 9575 3080 9529 3056 9513
TIME...MOT...LOC 2242Z 239DEG 38KT 3048 9563
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
279
WWUS54 KHGX 092256
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
556 PM CDT TUE OCT 9 2018
TXC339-407-471-092315-
/O.CON.KHGX.TO.W.0007.000000T0000Z-181009T2315Z/
Montgomery TX-San Jacinto TX-Walker TX-
556 PM CDT TUE OCT 9 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHWESTERN MONTGOMERY...WEST CENTRAL SAN JACINTO AND SOUTHEASTERN
WALKER COUNTIES...
At 556 PM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles west of New Waverly, or 9 miles northwest of
Willis, moving northeast at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Southeastern Huntsville, New Waverly, Coldspring, Huntsville State
Park, Oakhurst and Evergreen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3045 9565 3052 9569 3080 9529 3056 9513
TIME...MOT...LOC 2256Z 227DEG 16KT 3051 9560
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$969
WWUS54 KHGX 092318
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
618 PM CDT TUE OCT 9 2018
TXC339-407-471-092327-
/O.EXP.KHGX.TO.W.0007.000000T0000Z-181009T2315Z/
Montgomery TX-San Jacinto TX-Walker TX-
618 PM CDT TUE OCT 9 2018
...THE TORNADO WARNING FOR NORTHWESTERN MONTGOMERY...WEST CENTRAL SAN
JACINTO AND SOUTHEASTERN WALKER COUNTIES HAS EXPIRED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3045 9565 3052 9569 3080 9529 3056 9513
TIME...MOT...LOC 2317Z 239DEG 38KT 3060 9542
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 9, 4:07 PM CDT, 1 hour 35 minutes earlier.
Area forecast discussion, Oct 9, 4:07 PM CDT, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
407 PM CDT Tue Oct 9 2018
.DISCUSSION...
Messy weather with scattered showers and thunderstorms ongoing in
the moist axis across the eastern counties and also in a separate
area ahead of the incoming Pacific cold front. Still a threat of
isolated strong to severe thunderstorms in the western areas where
slightly greater shear and instability still linger but as the
evening progresses shear should drop off quickly and just have the
instability to deal with in the storms. Still pulsey with gusty
winds and can't rule out a few small hailers.
Cold front pushes through tonight and rain chances with the front
overnight still high mainly north of the I-10 corridor but with
minimal severe threat. Cold front should be off the coast by 7-9
am. Rain chances fall off quickly Wednesday morning with just some
lingering showers near the coast and into the coastal waters as
850 flow comes around and capping/drying take place.
Wednesday afternoon through Thursday will finally feel like Fall.
Warm days and cool nights. Friday into Saturday is the transition
as pressure quickly falls in west Texas and moistening easterly
flow returns. GFS and ECMWF begin to differ big time with the next
front. Saturday into Sunday the system should boost temperatures
and have trended warmer then Sunday into Monday the cold front
sweeps through. Again trended toward the ECMWF with slower frontal
passage so warmer then Sunday into Monday higher rain chances.
Some of it may be more of an moist overrunning pattern. Expect
changes in the upcoming packages.
Tides...minor coastal flooding around Bolivar and with the
arrival of increasing swell from Hurricane Michael will see
coastal flooding worsen. Will maintain the advisory for
Harris/Brazoria/Matagorda and increase it to a Coastal Flood
Warning for Galveston/Chambers county. Significant impacts
expected on 87 and canal flooding on the bay side. Rollover pass
is flooded as well. Strong rip currents already and these should
worsen as well...swimming could be very dangerous on the Gulf
side.
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 68 81 58 80 59 / 60 10 0 0 0
Houston (IAH) 72 86 62 82 61 / 50 10 0 0 0
Galveston (GLS) 77 86 71 81 70 / 40 10 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...GM...SMALL CRAFT SHOULD EXERCISE CAUTION through Thursday morning for
the following zones: Coastal waters from Freeport to
Matagorda Ship Channel TX out 20 NM...Coastal waters from
High Island to Freeport TX out 20 NM...Waters from Freeport
to Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
Small Craft Advisory from 9 PM this evening to 9 PM CDT
Wednesday for the following zones: Waters from Freeport to
Matagorda Ship Channel TX from 20 to 60 NM...Waters from
High Island to Freeport TX from 20 to 60 NM.
&&
Discussion...45
Aviation/Marine...24Hazardous weather outlook, Oct 9, 10:46 AM CDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Houston/Galveston TX 1046 AM CDT Tue Oct 9 2018 TXZ164-177>179-199-200-212-213-227-236>238-300-101600- Fort Bend-Inland Brazoria-Inland Galveston-Inland Harris- Inland Matagorda-Montgomery-Northern Liberty-Polk-San Jacinto- Southern Liberty-Trinity-Walker-Waller- 1046 AM CDT Tue Oct 9 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered to widespread showers and thunderstorms will be possible today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ330-335-350-355-370-375-101600- Coastal waters from Freeport to Matagorda Ship Channel TX out 20 NM-Coastal waters from High Island to Freeport TX out 20 NM- Galveston Bay-Matagorda Bay- Waters from Freeport to Matagorda Ship Channel TX from 20 to 60 NM-Waters from High Island to Freeport TX from 20 to 60 NM- 1046 AM CDT Tue Oct 9 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Long period swells propagating toward the coast from Hurricane Michael will produce rough seas with seas increasing to 3 to 6 feet near shore and 5 to 9 feet well offshore tonight. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ214-313-335>338-436>438-101600- Brazoria Islands-Chambers-Coastal Brazoria-Coastal Galveston- Coastal Harris-Coastal Jackson-Coastal Matagorda- Galveston Island and Bolivar Peninsula-Matagorda Islands- 1046 AM CDT Tue Oct 9 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Long period swell propagating from Hurricane Michael will cause coastal flooding from elevated tides, increased wave run up, and dangerous rip currents. A Coastal Flood Advisory and Beach Hazards Statement for high surf and rip currents are in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. TXZ163-176-195>198-210-211-226-235-101600- Austin-Brazos-Burleson-Colorado-Grimes-Houston-Inland Jackson- Madison-Washington-Wharton- 1046 AM CDT Tue Oct 9 2018 This hazardous weather outlook is for portions of Southeast Texas.. .DAY ONE...Today and Tonight Scattered to widespread showers and thunderstorms will be possible today. After 2 pm isolated strong to severe thunderstorms will be possible through mid evening. The area is in a slight riske of severe weather. Heavy downpours with rainfall accumulations of 1 to 2 inches possible. The main severe threat would be gusty damaging winds and possibly brief weak tornadoes. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, Oct 9, 4:18 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
418 PM CDT TUE OCT 9 2018
TXZ195>197-092200-
Washington TX-Brazos TX-Burleson TX-
418 PM CDT TUE OCT 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN AUSTIN...BURLESON...
WESTERN WASHINGTON AND SOUTHWESTERN BRAZOS COUNTIES UNTIL 500 PM
CDT...
At 418 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Tanglewood to near Lake
Somerville State Park & Trailway to 6 miles west of Round Top.
Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Southwestern Bryan, Brenham, Caldwell, Somerville, Snook, Burton,
Lake Somerville Dam, Lake Somerville State Park & Trailway, Carmine,
Lyons, Deanville, Chriesman and Quarry.
LAT...LON 3066 9676 3073 9662 3070 9657 3072 9651
3050 9631 3014 9643 3005 9662 3015 9665
3016 9669 3014 9677 3016 9679 3020 9674
3024 9673 3025 9669 3030 9664 3032 9674
3039 9679 3047 9690 3049 9690 3054 9692
TIME...MOT...LOC 2118Z 236DEG 35KT 3046 9689 3027 9673 3005 9680Special weather statement, Oct 9, 5:41 PM CDT, 1 minute before
Special Weather Statement National Weather Service Houston/Galveston TX 541 PM CDT TUE OCT 9 2018 TXZ177-196>199-212-092330- Walker TX-Washington TX-Brazos TX-Waller TX-Grimes TX-Montgomery TX- 541 PM CDT TUE OCT 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GRIMES...NORTHEASTERN WASHINGTON...SOUTHEASTERN BRAZOS...NORTHWESTERN MONTGOMERY... NORTHWESTERN WALLER AND SOUTHWESTERN WALKER COUNTIES UNTIL 630 PM CDT... At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near Washington, or 7 miles south of Navasota, moving northeast at 45 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Navasota, Hempstead, Willis, Washington, Montgomery, Anderson, Todd Mission, Plantersville, Dobbin, Roans Prairie, Richards and Dacus. LAT...LON 3009 9615 3023 9633 3070 9582 3046 9545 TIME...MOT...LOC 2238Z 237DEG 38KT 3027 9610
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 4:47 AM CDT | Beach Hazards Statement | HGX | Brazoria, Chambers, Galveston, Harris, Jackson, Matagorda | 38 hr |
| Oct 9, 11:09 AM CDT | Small Craft Advisory | HGX | 38 hr | |
| Oct 9, 4:18 PM CDT | Special Weather Statement | HGX | Burleson, Washington | 42 min |
| Oct 9, 4:19 PM CDT | Coastal Flood Warning | HGX | Brazoria, Chambers, Galveston | 27 hr |
| Oct 9, 5:41 PM CDT | Special Weather Statement | HGX | Grimes | 49 min |
| Oct 9, 5:48 PM CDT | Special Weather Statement | HGX | Colorado | 42 min |
| Oct 9, 6:04 PM CDT | Special Weather Statement | HGX | Montgomery | 41 min |
| Oct 9, 6:12 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Washington | 44 min |
| Oct 9, 6:16 PM CDT | Special Weather Statement | HGX | Walker | 29 min |
| Oct 9, 6:20 PM CDT | Areal Flood Advisory | HGX | Montgomery, Walker | 115 min |
| Oct 9, 6:34 PM CDT | Special Weather Statement | HGX | Montgomery | 56 min |
Nearby
Tornado Warnings in Texas, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.